Alert archive / Kansas / Snow Advisories in 2007

Snow Advisory 5, NWS Dodge City, KS

November 23, 200727 counties in Kansas

NWS Dodge City, KS issued this snow advisory at Nov 23, 2007, 4:16 AM CST for 27 counties in Kansas. It took effect at Nov 23, 2007, 9:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2007, 4:16 AM CST (10:16 UTC)
In effect from
Nov 23, 2007, 9:00 AM CST
Expired
Nov 24, 2007, 12:00 AM CST
In force
15 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 231016
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
416 AM CST FRI NOV 23 2007

...FIRST SNOW OF THE SEASON TO IMPACT SOUTHWEST KANSAS...

.AN UPPER LEVEL STORM SYSTEM CENTERED ALONG THE UTAH AND ARIZONA
BORDER WILL MOVE INTO THE SOUTHERN COLORADO ROCKIES BY LATE THIS
AFTERNOON. ATMOSPHERIC LIFT AHEAD OF THIS DISTURBANCE WILL ALLOW
SNOW TO DEVELOP AND OVERSPREAD MUCH OF SOUTHWEST KANSAS. THE STORM
SYSTEM WILL SHEAR OUT AND WEAKEN TONIGHT INTO EARLY
SATURDAY...THUS THE DURATION OF THIS FIRST SNOW EVENT OF THE
SEASON WILL BE SOMEWHAT SHORT-LIVED...HOWEVER NOT BEFORE PRODUCING
SEVERAL INCHES OF SNOW IN SOME AREAS. SOUTHERLY SURFACE WINDS OF
10 TO 20 MPH WILL ALSO CAUSE SOME LIGHT BLOWING SNOW.

KSZ043-044-061>063-074>077-084-085-231800-
/O.NEW.KDDC.SN.Y.0005.071123T1500Z-071124T0900Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW
416 AM CST FRI NOV 23 2007 /316 AM MST FRI NOV 23 2007/

...SNOW ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 3 AM CST /2 AM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 3 AM CST /2 AM MST/ SATURDAY. 

SNOW WILL BEGIN TO MOVE INTO THE ELKHART AND JOHNSON AREAS BY THE
MID TO LATE MORNING HOURS...THEN REACHING SCOTT CITY AND GARDEN
CITY AREAS BY EARLY AFTERNOON. 1 TO 2 INCHES OF SNOW IS EXPECTED
BY LATE AFTERNOON WITH A TOTAL OF 2 TO 4 INCHES POSSIBLE BEFORE
COMING TO AN END BETWEEN MIDNIGHT AND 3 AM CST SATURDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ030-031-045-046-064-065-231800-
/O.NEW.KDDC.SN.Y.0005.071123T2100Z-071124T1200Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT
416 AM CST FRI NOV 23 2007

...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST SATURDAY. 

SNOW WILL BEGIN TO MOVE INTO THE JETMORE AND NESS CITY AREAS BY THE
MID AFTERNOON HOURS...THEN REACHING THE HAYS AREA BY LATE
AFTERNOON. UPWARDS OF AN INCH OF SNOW IS EXPECTED BY EARLY THIS
EVENING. SNOW WILL CONTINUE INTO THE MID TO LATE EVENING HOURS
WITH A TOTAL ACCUMULATION OF SNOW BETWEEN 1 AND 3 INCHES. THE SNOW
WILL TAPER OFF BETWEEN 3 AND 6 AM CST SATURDAY MORNING

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

UMSCHEID
5 follow-up statements
000 
WWUS43 KDDC 231716
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1116 AM CST FRI NOV 23 2007

...FIRST SNOW OF THE SEASON IMPACTING SOUTHWEST KANSAS...

.AN UPPER LEVEL STORM SYSTEM WAS CENTERED NEAR THE SOUTHERN
COLORADO ROCKIES THIS MORNING. ATMOSPHERIC LIFT AHEAD OF THIS
DISTURBANCE HAS ALLOWED SNOW TO DEVELOP AND OVERSPREAD MUCH OF
SOUTHWEST KANSAS. THE STORM SYSTEM WILL SHEAR OUT AND WEAKEN
TONIGHT INTO EARLY SATURDAY...THUS THE DURATION OF THIS FIRST SNOW
EVENT OF THE SEASON WILL BE SOMEWHAT SHORT-LIVED...HOWEVER NOT
BEFORE PRODUCING SEVERAL INCHES OF SNOW IN SOME AREAS. SOUTHERLY
SURFACE WINDS OF 10 TO 20 MPH WILL ALSO CAUSE SOME LIGHT BLOWING
SNOW.

KSZ078-079-232315-
/O.EXB.KDDC.SN.Y.0005.071123T1800Z-071124T1200Z/
FORD-EDWARDS-
INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
1116 AM CST FRI NOV 23 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. 

SNOW WILL BEGIN TO MOVE INTO THE DODGE CITY AND KINSLEY AREAS BY
THE EARLY AFTERNOON HOURS. 1 TO 2 INCHES OF SNOW IS EXPECTED BY
LATE AFTERNOON WITH A TOTAL OF 2 TO 4 INCHES POSSIBLE BEFORE
COMING TO AN END BETWEEN MIDNIGHT AND 3 AM CST SATURDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ086-087-232315-
/O.EXA.KDDC.SN.Y.0005.000000T0000Z-071124T0900Z/
SEWARD-MEADE-
INCLUDING THE CITIES OF...LIBERAL...KISMET...MEADE...FOWLER
1116 AM CST FRI NOV 23 2007

...SNOW ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. 

SNOW HAS BEGUN TO MOVE ACROSS LIBERAL AND MEADE THIS MORNING. 1 TO 2
INCHES OF SNOW IS EXPECTED BY EARLY AFTERNOON WITH A TOTAL OF 2 TO 4
INCHES POSSIBLE BEFORE COMING TO AN END BETWEEN MIDNIGHT AND 3 AM
CST SATURDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ030-031-045-046-064-065-232315-
/O.EXT.KDDC.SN.Y.0005.071123T1800Z-071124T1200Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT
1116 AM CST FRI NOV 23 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SATURDAY. 

SNOW WILL BEGIN TO MOVE INTO THE JETMORE AND NESS CITY AREAS BY
THE MID AFTERNOON HOURS...THEN REACHING THE HAYS AREA BY LATE
AFTERNOON. UPWARDS OF AN INCH OF SNOW IS EXPECTED BY EARLY THIS
EVENING. SNOW WILL CONTINUE INTO THE MID TO LATE EVENING HOURS
WITH A TOTAL ACCUMULATION OF SNOW BETWEEN 2 AND 4 INCHES. THE SNOW
WILL TAPER OFF BETWEEN 3 AND 6 AM CST SATURDAY MORNING

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ043-044-061>063-074>077-084-085-232315-
/O.CON.KDDC.SN.Y.0005.000000T0000Z-071124T0900Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW
1116 AM CST FRI NOV 23 2007 /1016 AM MST FRI NOV 23 2007/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/
SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/
SATURDAY. 

THE FIRST BAND OF SNOW HAS ALREADY MOVED THROUGH THE ELKHART AND JOHNSON
AREAS THIS MORNING. SOME LOCATIONS HAVE REPORTED 1 TO 2 INCHES OF
SNOW ON THE GROUND. ADDITIONAL SNOW IS EXPECTED TO FILL IN BEHIND
THE INITIAL BAND. A TOTAL OF 2 TO 4 INCHES POSSIBLE BEFORE COMING
TO AN END BETWEEN MIDNIGHT AND 3 AM CST SATURDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDDC 231738 AAB
WSWDDC

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
1138 AM CST FRI NOV 23 2007

...FIRST SNOW OF THE SEASON IMPACTING SOUTHWEST KANSAS...

.AN UPPER LEVEL STORM SYSTEM WAS CENTERED NEAR THE SOUTHERN
COLORADO ROCKIES THIS MORNING. ATMOSPHERIC LIFT AHEAD OF THIS
DISTURBANCE HAS ALLOWED SNOW TO DEVELOP AND OVERSPREAD MUCH OF
SOUTHWEST KANSAS. THE STORM SYSTEM WILL SHEAR OUT AND WEAKEN
TONIGHT INTO EARLY SATURDAY...THUS THE DURATION OF THIS FIRST
SNOW EVENT OF THE SEASON WILL BE SOMEWHAT SHORT-LIVED...HOWEVER
NOT BEFORE PRODUCING SEVERAL INCHES OF SNOW IN SOME AREAS.
SOUTHERLY SURFACE WINDS OF 10 TO 20 MPH WILL ALSO CAUSE SOME
LIGHT BLOWING SNOW.

KSZ066-080-081-088>090-240145-
/O.EXA.KDDC.SN.Y.0005.071123T1800Z-071124T1200Z/
STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1138 AM CST FRI NOV 23 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. 

SNOW WILL BEGIN TO MOVE INTO THE PRATT AND MEDICINE LODGE AREAS BY THE
EARLY AFTERNOON HOURS. 1 TO 2 INCHES OF SNOW IS EXPECTED BY LATE
AFTERNOON WITH A TOTAL OF 2 TO 3 INCHES POSSIBLE BEFORE COMING TO
AN END BETWEEN 3 AM AND 6 AM CST SATURDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ043-044-061>063-074>077-084>087-240145-
/O.CON.KDDC.SN.Y.0005.000000T0000Z-071124T0900Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
1138 AM CST FRI NOV 23 2007 /1038 AM MST FRI NOV 23 2007/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/
SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/
SATURDAY. 

THE FIRST BAND OF SNOW HAS ALREADY MOVED THROUGH THE ELKHART AND
JOHNSON AREAS THIS MORNING. SOME LOCATIONS HAVE REPORTED 1 TO
2 INCHES OF SNOW ON THE GROUND. ADDITIONAL SNOW IS EXPECTED TO
FILL IN BEHIND THE INITIAL BAND. A TOTAL OF 2 TO 4 INCHES
POSSIBLE BEFORE COMING TO AN END BETWEEN MIDNIGHT AND 3 AM CST
SATURDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ030-031-045-046-064-065-078-079-240145-
/O.CON.KDDC.SN.Y.0005.071123T1800Z-071124T1200Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS
1138 AM CST FRI NOV 23 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

SNOW WILL BEGIN TO MOVE INTO THE JETMORE AND NESS CITY AREAS BY
THE MID AFTERNOON HOURS...THEN REACHING THE HAYS AREA BY LATE
AFTERNOON. UPWARDS OF AN INCH OF SNOW IS EXPECTED BY EARLY THIS
EVENING. SNOW WILL CONTINUE INTO THE MID TO LATE EVENING HOURS
WITH A TOTAL ACCUMULATION OF SNOW BETWEEN 2 AND 4 INCHES. THE
SNOW WILL TAPER OFF BETWEEN 3 AND 6 AM CST SATURDAY MORNING

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDDC 232116 AAC
WSWDDC

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
316 PM CST FRI NOV 23 2007

...FIRST SNOW OF THE SEASON WILL GRADUALLY DIMINISH ACROSS
SOUTHWEST KANSAS...

.AN UPPER LEVEL STORM SYSTEM WAS CENTERED NEAR THE SOUTHERN
COLORADO ROCKIES THIS AFTERNOON. ATMOSPHERIC LIFT AHEAD OF THIS
DISTURBANCE HAS ALLOWED SNOW TO DEVELOP AND OVERSPREAD MUCH OF
SOUTHWEST KANSAS. THE STORM SYSTEM WILL WEAKEN TONIGHT INTO EARLY
SATURDAY...THUS THE DURATION OF THIS FIRST SNOW EVENT WILL BE
COMING TO AN END DURING THE EARLY OVERNIGHT HOURS. CONTINUED SOUTHERLY
SURFACE WINDS OF 10 TO 20 MPH WILL ALSO CAUSE SOME LIGHT BLOWING
SNOW THROUGH EVENING.

KSZ043-044-061>063-074>077-084>087-240000-
/O.EXT.KDDC.SN.Y.0005.000000T0000Z-071124T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
316 PM CST FRI NOV 23 2007 /216 PM MST FRI NOV 23 2007/

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH EARLY
EVENING. SOME LOCATIONS HAVE REPORTED 1 TO 2 INCHES OF SNOW
ALREADY COVERING THE GROUND. A TOTAL OF 2 TO 3 INCHES IS POSSIBLE
BEFORE COMING TO AN END THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ030-031-045-046-064>066-078>081-088>090-240000-
/O.EXT.KDDC.SN.Y.0005.000000T0000Z-071124T0600Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
316 PM CST FRI NOV 23 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

LIGHT TO MODERATE SNOW WILL CONTINUE TO MOVE ACROSS SOUTHWEST
KANSAS THIS EVENING. AROUND AN INCH OF SNOW IS EXPECTED BY EARLY
THIS EVENING. SNOW WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS
WITH TOTAL ACCUMULATIONS OF SNOW BETWEEN 2 AND 3 INCHES. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDDC 232346 AAA
WSWDDC

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
546 PM CST FRI NOV 23 2007

...FIRST SNOW OF THE SEASON WILL GRADUALLY DIMINISH ACROSS
SOUTHWEST KANSAS THIS EVENING...

.AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO PUSH SLOWLY EAST
OVER WESTERN KANSAS TONIGHT. THE SNOW WILL GRADUALLY DIMINISH FROM
WEST TO EAST THROUGH MIDNIGHT. 

KSZ043-044-061>063-074>077-084>087-240100-
/O.EXP.KDDC.SN.Y.0005.000000T0000Z-071124T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
546 PM CST FRI NOV 23 2007 /446 PM MST FRI NOV 23 2007/

...SNOW ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE SNOW ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

ONLY VERY LIGHT SNOW OR FLURRIES ARE EXPECTED FOR THE REST OF THE
NIGHT...THEREFORE THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE ON
TIME. SNOWFALL AMOUNTS HAVE BEEN GENERALLY 1 TO 3 INCHES ACROSS
THE REGION.

$$

KSZ030-031-045-046-064>066-078>081-088>090-240600-
/O.CON.KDDC.SN.Y.0005.000000T0000Z-071124T0600Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
546 PM CST FRI NOV 23 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE TO MOVE ACROSS
SOUTHWEST AND SOUTH CENTRAL KANSAS THIS EVENING. EXPECT AROUND AN INCH
WITH POSSIBLY UP TO 2 MORE INCHES OF SNOWFALL THROUGH MIDNIGHT.
TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

06
000 
WWUS43 KDDC 240539
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1139 PM CST FRI NOV 23 2007

...SNOW DIMINISHING...

.AREAS OF SNOW WILL CONTINUE TO DIMINISH FROM WEST TO EAST ACROSS
PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS AS UPPER AIR
DISTURBANCES AND ASSOCIATED MOISTURE MOVES EAST.

KSZ030-031-045-046-064>066-078>081-088>090-240645-
/O.EXP.KDDC.SN.Y.0005.000000T0000Z-071124T0600Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1139 PM CST FRI NOV 23 2007

...SNOW ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE SNOW ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

AREAS OF MODERATE SNOW HAVE DECREASED IN AREAL COVERAGE AND
INTENSITY AND ONLY LIGHT SNOW OR FLURRIES ARE EXPECTED FOR THE
REST OF TONIGHT. 

$$

06

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Nov 23, 3:02 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Nov 23, 3:02 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
302 AM CST FRI NOV 23 2007

.DISCUSSION...

DAYS 1-2...

CLEARLY THE BIGGEST CHALLENGE IN THE FORECAST FOR THIS TIME PERIOD
IS THE FIRST SNOW EVENT FOR SOUTHWEST KANSAS LATER ON TODAY AND
TONIGHT...WITH THE MAIN QUESTION BEING JUST HOW MUCH SNOW IS GOING
TO FALL AND EXACTLY WHERE.

EARLY MORNING WV LOOP REVEALED NICE LOOKING VORTICITY MAX WITH SMALL
CLOSED MID LEVEL LOW ALONG UT/AZ BORDER.  DOWNSTREAM OF THIS SYSTEM
OVER WESTERN KANSAS EXISTS A FAIRLY STRONG MID LEVEL BAROCLINIC ZONE
THANKS TO DEPARTING MUCH LARGER SCALE UPPER LEVEL COLD TROUGH OVER
THE NORTHEASTERN HALF OF THE CONUS.  EVEN THOUGH THE MID LEVEL
PATTERN AND UPPER LEVEL JET DYNAMICS DO NOT SUPPORT A SIGNIFICANT
SNOWSTORM...THE EXISTENCE OF FAIRLY DECENT H6-7 BAROCLINICITY AND
30-40 KNOT SOUTHWEST FLOW IN THIS LAYER WILL SUPPORT THE NECESSARY
ISENTROPIC LIFT FOR WIDESPREAD PRECIPITATION.  EARLY MORNING 88D
ALREADY SHOWS THE FIRST AREAS OF SNOW MOVING INTO ERN/NERN NEW
MEXICO.  TUCUMCARI WAS ALREADY REPORTING SNOW AT 08Z.  WILL USE
NAM12 LOW LEVEL RH FIELDS AS A GUESS FOR INITIAL SNOW REACHING THE
GROUND.  IT WOULD APPEAR THAT FIRST SNOW WILL FALL IN THE ELKHART TO
JOHNSON AREAS AROUND 16-18Z.  SNOW SHOULD THEN REACH GARDEN CITY AND
DIGHTON AREAS AROUND 18-20Z THEN DODGE CITY TO HAYS AREAS AROUND
20-22Z.

WARM AIR ADVECTION IN THE PRECIPITATION FORMATION LAYER (H6-7) WILL
BE QUITE IMPRESSIVE PER NAM40 OVER SW KS PARTICULARLY IN THE 21-00Z
TIME FRAME (UPWARDS OF 13 DEGC/12HR WAA).  THE CRUX OF THIS EVENT
WILL BE DRIVEN LARGELY BY THE QUASI-GEOSTROPHIC FORCING WITHOUT MUCH
IN THE WAY OF MESOSCALE FRONTOGENETIC FORCING.  THAT SAID...THERE
WILL PROBABLY BE A DEFORMATION AXIS OF SNOW TO END THE EVENT IN THE
03-06Z TIME FRAME.  FROM A PURE MOISTURE AVAILABILITY
STANDPOINT...NAM40 FORECAST CROSS SECTION SHOWS 3 TO 3.5 G/KG MIXING
RATIO IN THE 700-650MB LAYER...WHICH WOULD SUPPORT MAXIMUM SNOWFALL
UP TO 6 INCHES (TRADITIONAL GARCIA METHOD) UNDER MODERATE TO STRONG
LARGE SCALE LIFTING FOR A 12 HOUR PERIOD.  THIS EVENT WILL BE RATHER
SHORT LIVED IN TERMS OF THE STRONGEST FORCING (WHICH WILL LIKELY BE
AROUND 4-6 HOURS OR SO AT ANY ONE POINT).  THUS...AM EXPECTING A
LARGE AREA OF 2-3 INCHES MAINLY NORTHWEST OF LIBERAL TO JETMORE TO
LACROSSE.

IN ADDITION...15 TO 20 KNOTS SURFACE WIND AT TIMES WILL HELP BLOW
THE SNOW AROUND A LITTLE...FROM A RATHER UNORTHODOX DIRECTION FOR
ACCUMULATING SNOW ON THE WESTERN PLAINS...THE SOUTH-SOUTHEAST.  WILL
ISSUE FIRST SNOW HEADLINE OF THE SEASON FOR AREAS AM EXPECTING 2
INCHES SNOWFALL OR MORE...PRETTY MUCH THE NORTHWEST HALF OF THE DDC
CWA.  SNOW SHOULD QUICKLY COME TO AN END AFTER MIDNIGHT FROM WEST TO
EAST...ALTHOUGH LOW CLOUDS WILL LINGER INTO AT LEAST THE MID-MORNING
HOURS SATURDAY.  GIVEN EXPECTED SNOW COVER AND WEAK COLD
ADVECTION...HIGHS SATURDAY WILL STRUGGLE TO ESCAPE THE MID 30S. -UMSCHEID

DAYS 3-7...

JUST MADE MINOR TWEAKS TO THE GOING EXTENDED.

THE LATEST RUNS OF THE GFS AND ECMWF HIRES ARE BOTH IN FAIRLY GOOD
AGREEMENT WITH THE TIMING OF COLD AIR AND NEXT UPPER WAVES.  THERE
WILL BE A MODERATING PERIOD WITH TEMPERATURES SUNDAY INTO TUESDAY
WITH LITTLE IN THE WAY OF CLOUD COVER AND MAX TEMPERATURES SLOWLY
RISING FROM THE MID 40S NW TO UPPER 40S SE ON SUNDAY TO THE UPPER
40S NW AND MID 50S SE BY TUESDAY.  THE SNOW COVER FROM THE FRIDAY
AFTERNOON/NIGHT STORM SHOULD PLAY A FACTOR IN BOTH MAX AND MIN
TEMPS...MAINLY ACROSS OUR NW 1/3RD CWA OR SO.  THUS...THE RESULTANT
TEMP GRADIENT.  AN IMPRESSIVE BUT FAST MOVING UPPER WAVE IS
ADVERTISED BY BOTH THE EC AND GFS TO APPROACH WESTERN KANSAS
WEDNESDAY NIGHT.  THIS SHOULD BE ENOUGH TO TRIGGER SOME PRECIP
WEDNESDAY NIGHT INTO THURSDAY.  THE PRECIP TYPE IS THE BIGGER
QUESTION.  IF LOW LEVELS MODIFY AND WARM ENOUGH PRIOR TO THE ARRIVAL
UP UPWARD LIFT...RAIN COULD FALL.  ON THE OTHER HAND...IF COLD AIR
SINKS SOUTH THROUGH THE PLAINS PRIOR TO THE SHORT WAVE
ENTRANCE...SNOW WOULD BE THE PRECIP TYPE.  BASED ON CURRENT TEMP
TRENDS...WILL GO WITH A SLIGHT CHANCE OF RAIN/SNOW IN ABOUT OUR
WESTERN 3/4THS CWA...AND CONFINE THE RAIN ONLY SLIGHT CHANCES TO THE
FAR SOUTHEAST.  AFTER THIS IS WAVE PASSES...LOOKS LIKE FRIDAY WILL
STILL BE UNDER SYNOPTIC SCALE LIFT SO WILL CONTINUE SLIGHT CHANCE
POPS FOR SNOW NW AND RAIN SE FRIDAY.   IF THE ECMWF VERIFIES...WE
COULD SEE SOME MORE SNOW AND RAIN FRIDAY NIGHT INTO SATURDAY WITH
ADDITIONAL SNOW ACCUMULATION POSSIBLE IN NEARLY THE SAME AREA AS THE
DAY 1-2 PERIODS...OUR NORTHWEST TIER.

&&

.AVIATION...

MID LEVEL CLOUDS WILL MOVE IN FROM WEST TO EAST AFTER
15Z...GENERALLY IN THE SCT-BKN100-120 RANGE.  THEN...MVFR CIGS IN
THE BKN-OVC040-050 RANGE WILL MOVE IN AND DEVELOP ALSO FROM WEST TO
EAST...AFTER 20Z.  LIGHT SNOW WILL ACCOMPANY THE MVFR CIGS BUT IS
NOT EXPECTED TO LOWER VSBYS BELOW 4SM.  OVERNIGHT AFTER 03Z...CIGS
AND VSBYS WILL LOWER TO OVC025 AND 2SM -SN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  31  23  36  21 /  60  80  10   0
GCK  30  21  35  19 /  80  80   0   0
EHA  29  20  32  22 /  80  80   0   0
LBL  30  21  34  20 /  80  80   0   0
HYS  32  22  39  21 /  20  80  20   0
P28  37  26  41  27 /  20  60  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 3 AM CST
/2 AM MST/ SATURDAY FOR KSZ043-044-061>063-074>077-084-085.

SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR
KSZ030-031-045-046-064-065.

&&

FN25/12/12
Hazardous weather outlook, Nov 22, 3:45 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
345 PM CST THU NOV 22 2007

KSZ030-031-043>046-061>066-074>081-084>090-231115-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
345 PM CST THU NOV 22 2007 /245 PM MST THU NOV 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LATE FRIDAY AFTERNOON...LIGHT SNOW WILL BEGIN IN FAR SOUTHWESTERN
KANSAS MOVE NORTHEAST FRIDAY NIGHT. ONE TO TWO INCHES OF SNOW
ACCUMULATION IS ANTICIPATED WEST OF A HAYES TO DODGE CITY TO MEADE
LINE. EAST OF THIS LINE...LESS THAN ONE INCH OF SNOW ACCUMULATION IS
EXPECTED. SNOWFALL REPORTS TO YOUR COUNTY OFFICIALS WILL BE
APPRECIATED. THEY WILL PASS THE REPORTS ALONG TO THE NATIONAL
WEATHER SERVICE.

THERE IS A POTENTIAL FOR ANOTHER STORM SYSTEM TO MOVE ACROSS THE
PLAINS DURING THE MIDDLE PART OF NEXT WEEK. SOME WINTRY WEATHER WILL
LIKELY ACCOMPANY THIS STORM SYSTEM. STAY TUNED FOR ADDITIONAL
DETAILS ON THIS DEVELOPING SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEED THIS EVENING OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12/30

Nearby

Snow Advisories in Kansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.